MAUDE Adverse Event Report: SPINAL ELEMENTS, INC LUNA; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY

SPINAL ELEMENTS, INC LUNA; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Catalog Number LUN2006-10
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Codes Nerve Damage (1979); Limb Pain (4836)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiographs confirming the event were received.Image of damaged device depicts the distal portion is broken off/missing (device was not returned/discarded).Unknown factors include: patient anatomy ( anatomical obstructions or collapsed disc space) and/or subsequent surgical technique/clinic elements (excess manipulation).Root cause cannot be determined.Review of labeling notes: possible adverse effects: "2.Disassembly, bending, and/or breakage of any or all components.7.Dural tears, persistent csf leakage, meningitis.8.Loss of neurological function including paralysis (partial or complete), radiculopathy, and/or the development or continuation of pain, numbness, spasms, or sensory loss.".
 
Event or Problem Description
On (b)(6) 2024, patient underwent a tlif procedure at l4-l5.Intra-operatively the middle segment of the implant fractured during deployment and could not be easily retracted.The nerve root was injuried upon retrieving the damaged implant.A static cage was implanted to complete the case.As a result the patient reportedly had radicular pain on left side.Patient will continued to be monitored.

Brand Name
LUNA
Common Device Name
INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive
suite 200
carlsbad, CA 92010
7606071830
MDR Report Key21119632
Report Number3004893332-2025-00001
Device Sequence Number15624003
Product Code MAX
UDI-Device Identifier00840606164214
UDI-Public(01)00840606164214(10)154230(17)251231
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberLUN2006-10
Device Lot Number154230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale